Alert archive / Nebraska / River Flood Advisories in 2014

River Flood Advisory 2, NWS North Platte, NE

February 4, 2014Lincoln County, Nebraska

NWS North Platte, NE issued this river flood advisory at Feb 4, 2014, 9:32 AM CST for Lincoln County, Nebraska. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Feb 4, 2014, 9:32 AM CST (15:32 UTC)
Expired
Feb 11, 2014, 10:23 AM CST
In force
7 days
Issued by
NWS North Platte, NE

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at North Platte (NPTN1).

Action stage
5.5 ft
Minor stage
6 ft
Moderate stage
6.5 ft
Major stage
7 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06693000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

329 
WGUS83 KLBF 041532
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
932 AM CST TUE FEB 4 2014

...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD 
ADVISORY FOR THE NORTH PLATTE RIVER...

  NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY 

ICE JAMMING ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE HAS CAUSED
WATER TO BACK-UP AND RISE NEAR FLOOD STAGE. THE RIVER STAGE MAY 
FLUCTUATE BY ABOUT A FOOT AS THE JAM RELEASES AND REFORMS...BUT WILL 
LIKELY STAY NEAR FLOOD STAGE FOR THE NEXT WEEK AS COLD AIR WILL KEEP
THE RIVER ICE FROM MELTING. THE ONLY AREAS THAT MAY BE IMPACTED BY
THESE HIGHER WATERS ARE LOW LYING AREAS NEAR THE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC111-060332-
/O.NEW.KLBF.FL.Y.0002.140204T1532Z-140209T1800Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
932 AM CST TUE FEB 4 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* FLOOD ADVISORY FOR MINOR FLOODING ALONG
  THE NORTH PLATTE RIVER NEAR NORTH PLATTE.
* UNTIL SUNDAY AFTERNOON.
* AT 06 AM TUESDAY THE STAGE WAS 6.0 FEET.
* BANKFULL STAGE IS 5.7 FEET.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL STAY NEARLY STEADY AROUND 6.0 FEET WITH  
  MINOR FLUCTUATIONS.

$$
8 follow-up statements
003 
WGUS83 KLBF 051718
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1118 AM CST WED FEB 5 2014

...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER...
  NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY 

ICE JAMMING ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE HAS CAUSED
WATER TO BACK-UP AND RISE NEAR FLOOD STAGE. THE RIVER STAGE MAY 
FLUCTUATE BY ABOUT A FOOT AS THE JAM RELEASES AND REFORMS...BUT WILL 
LIKELY STAY NEAR FLOOD STAGE FOR THE NEXT WEEK AS COLD AIR WILL KEEP
THE RIVER ICE FROM MELTING. THE ONLY AREAS THAT MAY BE IMPACTED BY
THESE HIGHER WATERS ARE LOW LYING AREAS NEAR THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC111-070518-
/O.CON.KLBF.FL.Y.0002.000000T0000Z-140209T1800Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1118 AM CST WED FEB 5 2014

THE FLOOD ADVISORY CONTINUES FOR
  THE NORTH PLATTE RIVER NEAR NORTH PLATTE
* UNTIL SUNDAY AFTERNOON.
* AT 10 AM WDNESDAY THE STAGE WAS 6.0 FEET.
* BANKFULL STAGE IS 5.7 FEET.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR FLOOD STAGE.

$$
457 
WGUS83 KLBF 051734 CCA
FLSLBF

FLOOD ADVISORY...CORRECTED 
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1134 AM CST WED FEB 5 2014

...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER...
  NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY 

ICE JAMMING ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE HAS CAUSED
WATER TO BACK-UP AND RISE NEAR FLOOD STAGE. THE RIVER STAGE MAY 
FLUCTUATE BY ABOUT A FOOT AS THE JAM RELEASES AND REFORMS...BUT WILL 
LIKELY STAY NEAR FLOOD STAGE FOR THE NEXT WEEK AS COLD AIR WILL KEEP
THE RIVER ICE FROM MELTING. THE ONLY AREAS THAT MAY BE IMPACTED BY
THESE HIGHER WATERS ARE LOW LYING AREAS NEAR THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC111-070518-
/O.CON.KLBF.FL.Y.0002.000000T0000Z-140209T1800Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1134 AM CST WED FEB 5 2014

THE FLOOD ADVISORY CONTINUES FOR
  THE NORTH PLATTE RIVER NEAR NORTH PLATTE
* UNTIL SUNDAY AFTERNOON.
* AT 10 AM WEDNESDAY THE STAGE WAS 6.0 FEET.
* BANKFULL STAGE IS 5.7 FEET.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR FLOOD STAGE.

$$

TAYLOR
864 
WGUS83 KLBF 061909
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
109 PM CST THU FEB 6 2014

...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER...
  NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY 

ICE JAMMING ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE HAS CAUSED
WATER TO BACK-UP AND RISE NEAR FLOOD STAGE. THE RIVER STAGE MAY 
FLUCTUATE BY ABOUT A FOOT AS THE JAM RELEASES AND REFORMS...BUT WILL 
LIKELY STAY NEAR FLOOD STAGE FOR THE NEXT WEEK AS COLD AIR WILL KEEP
THE RIVER ICE FROM MELTING. THE ONLY AREAS THAT MAY BE IMPACTED BY
THESE HIGHER WATERS ARE LOW LYING AREAS NEAR THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC111-080709-
/O.CON.KLBF.FL.Y.0002.000000T0000Z-140209T1800Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
109 PM CST THU FEB 6 2014

THE FLOOD ADVISORY CONTINUES FOR
  THE NORTH PLATTE RIVER NEAR NORTH PLATTE
* UNTIL SUNDAY AFTERNOON.
* AT 9 AM THURSDAY THE STAGE WAS 6.0 FEET.
* BANKFULL STAGE IS 5.7 FEET.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL REMAIN AROUND 6.0 FEET. 

$$

TAYLOR/BROOKS
009 
WGUS83 KLBF 071556
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
956 AM CST FRI FEB 7 2014

...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER...
  NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY 

.ICE JAMMING ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE HAS CAUSED
WATER TO BACK-UP AND RISE NEAR FLOOD STAGE. THE RIVER STAGE MAY 
FLUCTUATE BY ABOUT A FOOT AS THE ICE RELEASES AND REFORMS...BUT WILL 
LIKELY STAY NEAR FLOOD STAGE FOR THE NEXT WEEK AS COLD AIR WILL KEEP
THE RIVER ICE FROM TOTALLY MELTING. THE ONLY AREAS THAT MAY BE 
IMPACTED BY THESE HIGHER WATERS ARE LOW LYING AREAS NEAR THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC111-090356-
/O.CON.KLBF.FL.Y.0002.000000T0000Z-140212T1200Z/
/NPTN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
956 AM CST FRI FEB 7 2014

THE FLOOD ADVISORY CONTINUES FOR
  THE NORTH PLATTE RIVER NEAR NORTH PLATTE
* UNTIL WEDNESDAY MORNING.
* AT 06 AM FRIDAY THE STAGE WAS 6.0 FEET.
* BANKFULL STAGE IS 5.7 FEET.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 6.0 FEET.

$$
663 
WGUS83 KLBF 081457
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
857 AM CST SAT FEB 8 2014

...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER...
  NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY 

.ICE JAMMING ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE HAS CAUSED
WATER TO BACK-UP AND RISE NEAR FLOOD STAGE. THE RIVER STAGE MAY 
FLUCTUATE BY ABOUT A FOOT AS THE ICE RELEASES AND REFORMS...BUT WILL 
LIKELY STAY NEAR FLOOD STAGE FOR THE NEXT WEEK AS COLD AIR WILL KEEP
THE RIVER ICE FROM TOTALLY MELTING.  AREAS THAT MAY BE 
IMPACTED BY THESE HIGHER WATERS ARE LOW LYING AREAS NEAR THE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC111-100257-
/O.CON.KLBF.FL.Y.0002.000000T0000Z-140212T1200Z/
/NPTN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
857 AM CST SAT FEB 8 2014

THE FLOOD ADVISORY CONTINUES FOR
  THE NORTH PLATTE RIVER NEAR NORTH PLATTE
* UNTIL WEDNESDAY MORNING.
* AT 06 AM SATURDAY THE STAGE WAS 6.0 FEET.
* BANKFULL STAGE IS 5.7 FEET.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 6.0 FEET.

$$
479 
WGUS83 KLBF 091534
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
934 AM CST SUN FEB 9 2014

...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER...
  NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY
 
.ICE JAMMING ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE HAS CAUSED
WATER TO BACK-UP AND RISE NEAR FLOOD STAGE. THE RIVER STAGE MAY 
FLUCTUATE BY ABOUT A FOOT AS THE ICE RELEASES AND REFORMS...BUT WILL 
LIKELY STAY NEAR FLOOD STAGE THROUGH MID WEEK AS COLD AIR WILL KEEP
THE RIVER ICE FROM TOTALLY MELTING.  AREAS THAT MAY BE 
IMPACTED BY THESE HIGHER WATERS ARE LOW LYING AREAS NEAR THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC111-110334-
/O.CON.KLBF.FL.Y.0002.000000T0000Z-140212T1200Z/
/NPTN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
934 AM CST SUN FEB 9 2014

THE FLOOD ADVISORY CONTINUES FOR
  THE NORTH PLATTE RIVER NEAR NORTH PLATTE
* UNTIL WEDNESDAY MORNING.
* AT 06 AM SUNDAY THE STAGE WAS 6.0 FEET.
* BANKFULL STAGE IS 5.7 FEET.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 6.0 FEET DUE TO ICE JAMMING.

$$
988 
WGUS83 KLBF 101536
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
936 AM CST MON FEB 10 2014

...THE FLOOD ADVISORY CONTINUES FOR THE NORTH PLATTE RIVER...
  NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY 

.ICE JAMMING ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE HAS CAUSED
WATER TO BACK-UP AND RISE NEAR FLOOD STAGE. THE RIVER STAGE MAY 
FLUCTUATE FOOT OR MORE AS THE ICE RELEASES AND REFORMS...BUT WILL 
LIKELY STAY NEAR FLOOD STAGE THROUGH MID WEEK AS COLD AIR WILL KEEP
THE RIVER ICE FROM TOTALLY MELTING.  AREAS THAT MAY BE IMPACTED BY 
THESE HIGHER WATERS ARE LOW LYING AREAS NEAR THE RIVER.  THE ICE 
SHOULD RELEASE LATE WEEK AS TEMPERATURES WARM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC111-120336-
/O.CON.KLBF.FL.Y.0002.000000T0000Z-140212T1200Z/
/NPTN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
936 AM CST MON FEB 10 2014

THE FLOOD ADVISORY CONTINUES FOR
  THE NORTH PLATTE RIVER NEAR NORTH PLATTE
* UNTIL WEDNESDAY MORNING.
* AT 06 AM MONDAY THE STAGE WAS 5.3 FEET.
* BANKFULL STAGE IS 5.7 FEET.
* FLOOD STAGE IS 6.0 FEET.


$$
967 
WGUS83 KLBF 111623
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1023 AM CST TUE FEB 11 2014

...THE FLOOD ADVISORY IS CANCELLED FOR THE NORTH PLATTE RIVER...
 
  NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY

.TUESDAY MORNING THE NORTH PLATTE RIVER HAS DROPPED TO 5.5
FEET...WHICH IS BELOW THE FLOOD STAGE OF 6.0 FEET. TEMPERATURES ARE
EXPECTED TO BE WARMING THIS WEEK WHICH COULD CAUSE SOME ADDITIONAL
ICE JAMMING AS THE ICE PARTIALLY BREAKS UP. FLUCTUATIONS OF A FOOT
OR MORE ARE POSSIBLE AS THE OVERNIGHT TEMPERATURES FALL BELOW
FREEZING CAUSING THE ICE TO RELEASE AND REFORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC111-111653-
/O.CAN.KLBF.FL.Y.0002.000000T0000Z-140212T1200Z/
/NPTN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1023 AM CST TUE FEB 11 2014

THE FLOOD ADVISORY IS CANCELLED FOR
  THE NORTH PLATTE RIVER NEAR NORTH PLATTE.
* AT 09 AM MONDAY THE STAGE WAS 5.5 FEET.
* BANKFULL STAGE IS 5.7 FEET.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO REMAIN STEADY AROUND 5.5 FEET.
  HOWEVER FLUCTUATIONS OF 1 FOOT OR MORE ARE POSSIBLE DUE TO ICE
  JAMMING THIS WEEK AS AFTERNOON TEMPERATURES WARM ABOVE FREEZING. 

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Feb 4, 5:43 AM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Feb 4, 5:43 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 AM CST TUE FEB 4 2014

.SYNOPSIS...
ISSUED AT 319 AM CST TUE FEB 4 2014

ANALYSIS OF THE 08Z MSL DATA SHOWS A WARM/STATIONARY FRONT ACROSS
EASTERN AND SOUTH CENTRAL NEBRASKA THROUGH KANSAS TO A LOW IN NORTH
CENTRAL NEW MEXICO. AN ARCTIC HIGH WAS CENTERED OVER THE CENTRAL
YUKON TERRITORY POISED TO PLUNGE SOUTH INTO THE GREAT PLAINS OF THE
U.S. IN THE UPPER LEVELS...WATER VAPOR IMAGERY REVEALED A SHIELD OF
NEARLY SATURATED AIR EXTENDING INTO CENTRAL NEBRASKA AND PATCHES OF
SATURATED AIR IN SOUTHWEST NEBRASKA AND THE PANHANDLE.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 319 AM CST TUE FEB 4 2014

IN THE 280-295K LAYER...ISENTROPIC UPGLIDE ON THE WARM FRONT BRINGS
NEARLY SATURATED AIR INTO CENTRAL AND SOUTHWEST NEBRASKA BY LATE
THIS MORNING. THE LIFT IS ENHANCED BY THE DIRECT CIRCULATION OF A
WEAK 50-60KT JET WHICH IS APPARENT IN A CROSS-SECTION OF THE
AGEOSTROPHIC VERTICAL CIRCULATION. THOUGH SOMEWHAT LIMITED AT ABOUT
2G/KG...THE MOST FAVORABLE MOISTURE IS SOUTH CENTRAL TO SOUTHWEST
NEBRASKA...I.E. ALONG AND SOUTH OF I-80. AFTER THE INITIAL FLOW
AHEAD OF THE STORM SYSTEM...SOME ELEVATED ISENTROPIC UPGLIDE
CONTINUES IN A NARROW BAND IN THE WAKE UNTIL EARLY WEDNESDAY WHEN IT
SHIFTS TO EASTERN NEBRASKA. VERY COLD AIR BEHIND THE SYSTEM WILL
THEN BRING DANGEROUS WIND CHILLS TO WESTERN AND NORTH CENTRAL
NEBRASKA.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 319 AM CST TUE FEB 4 2014

12Z WEDNESDAY AND BEYOND. THE PRIMARY CONCERN GOING IN THE
EXTENDED PERIODS IS THE BITTERLY COLD TEMPERATURES FOR THE
REMAINDER OF THE WORK WEEK AND MUCH OF THE WEEKEND. A SECONDARY
CONCERN DEALS WITH THE POTENTIAL OF LIGHT QPF DURING THE LATE
FRIDAY THROUGH SATURDAY TIMEFRAME.

THE MODEL CONSENSUS INDICATES THE H7 LOW RESPONSIBLE FOR BRINGING
SNOW TO THE REGION TODAY WILL BE EAST OF THE MISSISSIPPI VALLEY BY
12Z WEDNESDAY.  DOWNGLIDE WILL BE IN FULL FORCE BY 12Z WITH
SOUNDINGS/MODEL DATA REVEALING ABRUPT DRYING OF THE LOWER
TROPOSPHERE THEREAFTER.  THUS WILL HANG ONTO A --SN MENTION UNTIL
18Z...BUT NO ADDITIONAL ACCUMULATIONS ARE EXPECTED.  TEMPERATURES
WEDNESDAY WILL BE COLD AS CONTINUED CAA FILTERS SOUTH ATOP A FRESH
SNOWPACK.  H85 TEMPERATURES ARE PREDICTED TO FALL TO -20 OR COLDER
ACROSS THE ENTIRE CWA.  THIS SHOULD TRANSLATE TO HIGHS IN THE SINGLE
DIGITS...WITH LOCATIONS ACROSS THE NORTHWEST SANDHILLS STRUGGLING TO
REACH 5F.  CONFIDENCE IN MOST PLACES OBSERVING THE COLDEST READING
OF THE WINTER SEASON IS INCREASING FOR EARLY THURSDAY AS THE ARCTIC
HIGH SETTLES ATOP THE NORTHERN AND CENTRAL HIGH PLAINS.  WHERE PARTIAL
CLEARING OCCURS...STRONG RADIATIONAL COOLING WILL ALLOW TEMPERATURES
TO FALL AS COLD AS MINUS 10 TO MINUS 20.  ATTM...THE COLDEST
TEMPERATURES ARE FORECAST ACROSS NORTHWEST NEBRASKA WHERE THE
PROXIMITY SOUNDINGS REVEAL LIMITED MOISTURE THROUGHOUT THE
ATMOSPHERIC PROFILE.  FURTHER SOUTH...DEEPER SNOWPACK MAY
EXIST...BUT THERE ARE INDICATIONS THAT SUFFICIENT MOISTURE WILL BE
ADVECTED FROM THE WEST ALLOWING FOR SOME CLOUD DEVELOPMENT.  WILL
HAVE TO WATCH...BUT WILL CONTINUE TO SIDE TOWARD THE COLDER
PESSIMISTIC MODELS WHICH SUGGESTS MINUS 10 OR COLDER FOR MUCH OF THE
PLATTE /NORTH AND SOUTH/ RIVER BASINS AND LOCATIONS SOUTH OF I80.
THE ARCTIC AIRMASS BEGINS TO MODIFY AND SLOWLY SHIFT EAST
THURSDAY...AND ESPECIALLY DURING THE FRIDAY THROUGH SUNDAY
TIMEFRAME...WITH HIGHS WARMING SEVERAL DEGREES EACH DAY.  BASED OFF
THE LATEST GUIDANCE...HIGHS OF THE MID TO UPPER 20S MAY BE POSSIBLE
BY SUNDAY AFTERNOON WITH ADDITIONAL WARMING ANTICIPATED FOR EARLY
NEXT WEEK.

WITH THE BITTERLY COLD AIRMASS IN PLACE...WIND CHILL HEADLINES ARE
NEEDED AS EVEN A LIGHT NORTHERLY WIND WILL CAUSE APPARENT
TEMPERATURES TO FALL BELOW MINUS 20F.  WENT AHEAD AND ISSUED A WIND
CHILL ADVISORY FOR THE ENTIRE CWA FROM 05Z TO 17Z WEDNESDAY.  NOTE
ADDITIONAL HEADLINES WILL BE NEEDED WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...WITH THE POSSIBILITY OF WIND CHILL WARNING CRITERIA FOR
PORTIONS OF THE CWA.  ATTM WE HAVE A WINTER WEATHER ADVISORY AND NOW
A WIND CHILL ADVISORY FOR PORTIONS/ALL OF THE CWA...SO RATHER THAN
CONFUSE THINGS FURTHER...WILL FORGO THE ADDITIONAL WCY OR POSSIBLE
WARNING UNTIL THE WIND FORECAST EARLY THURSDAY BECOMES FINAL AND
HOPEFULLY REDUCE CONFUSION.

THE PRECIPITATION FORECAST BEYOND WEDNESDAY REMAINS TRICKY AS ZONAL
FLOW USHERS A CONTINUED TAP OF WEAK DPVA INTO THE REGION.  THERE/S
INDICATIONS AS WELL REGARDING WEAK UPGLIDE IN THE 285-290K
SFC...TARGETING OUR EASTERN PANHANDLE AND SOUTHWEST NEBRASKA EARLY
THURSDAY.  AGAIN PROFILES SHOW SOME SATURATION THAT LIES IN THE
DGZ...SO ANY SMALL AMOUNT OF LIFT COULD KICK OFF A PERIOD OF -SN ON
THURSDAY...ACCUMULATIONS IF ANY WOULD BE LIGHT.  THE NEXT SHOT AT
PRECIPITATION ARRIVES DURING THE FRIDAY THROUGH SATURDAY TIMEFRAME.
BOTH THE EC AND GFS OFFER A SOLUTION THAT TAKE A CLOSED LOW OVER THE
PACIFIC NORTHWEST THROUGH THE NORTHERN ROCKIES...OPENING AND
REMAINING PROGRESSIVE THROUGH THE CENTRAL/NORTHERN HIGH PLAINS.  CR
INT PROCEDURE GAVE 20-30% POPS WITH THIS SYSTEM...WHICH SEEM
REASONABLE GIVEN SOME TIMING DIFFERENCES AND THE FACT THAT MODEL
CONTINUITY HAS AND CONTINUES TO BE LACKING.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 543 AM CST TUE FEB 4 2014

LIGHT SNOW OVER NORTHEAST COLORADO AND NORTHWEST KANSAS WILL SPREAD
SLOWLY INTO SOUTHWEST NEBRASKA REACHING OGA-IML BY 17Z AND LBF BY
19Z. VISIBILITY WILL THEN BE REDUCED TO 1-3SM WITH CEILING AT OR
BELOW 1000 FEET AGL. WIND WILL ALSO SWING AROUND TO 360-040 AND
INCREASE TO 12-16G22-25KT AROUND 18Z IN THE SOUTHWEST. IN NORTHERN
NEBRASKA...LIGHT SNOW IS ALSO EXPECTED WITH VISIBILITY 2-3SM AND
CEILING AT OR BELOW 1000 FEET AGL.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM CST /5 AM MST/ WEDNESDAY FOR
NEZ056>059-069>071.

WIND CHILL ADVISORY FROM 11 PM CST /10 PM MST/ THIS EVENING TO
11 AM CST /10 AM MST/ WEDNESDAY FOR NEZ004>010-022>029-035>038-
056>059-069>071-094.

&&

SYNOPSIS...SPRINGER
SHORT TERM...SPRINGER
LONG TERM...JACOBS
AVIATION...SPRINGER
Hazardous weather outlook, Feb 4, 9:00 AM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
900 AM CST TUE FEB 4 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-051500-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
900 AM CST TUE FEB 4 2014 /800 AM MST TUE FEB 4 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

SNOW IS EXPECTED ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA
THROUGH TONIGHT. SOME AREAS OF BLOWING AND DRIFTING SNOW ARE
POSSIBLE. A WINTER WEATHER ADVISORY IS IN EFFECT FOR AREAS ALONG
AND SOUTH OF INTERSTATE 80. REFER TO THE LATEST WINTER WEATHER
ADVISORY STATEMENT FOR DETAILS.

A WIND CHILL ADVISORY HAS BEEN ISSUED FOR ALL OF WESTERN AND NORTH
CENTRAL NEBRASKA LATE TONIGHT THROUGH WEDNESDAY MORNING. WIND
CHILL READING OF 20 TO 25 DEGREES BELOW ZERO ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BITTERLY COLD TEMPERATURES WILL CONTINUE WEDNESDAY INTO THURSDAY
MORNING. WIND CHILL VALUES OF 15 TO 30 DEGREES BELOW ZERO ARE
LIKELY...WITH THE COLDEST READINGS ACROSS NORTHERN NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ANY SNOW REPORTS TO THE NATIONAL
WEATHER SERVICE IN NORTH PLATTE.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TAYLOR

In the hours before

Local storm report, Feb 4, 9:14 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 AM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             10 NE OSHKOSH           41.51N 102.21W
02/04/2014  M1.0 INCH        GARDEN             NE   CO-OP OBSERVER

            SNOWING MODERATELY WITH VISIBILITY 1/2 OF A MILE.

&&

KROBERG

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 3:29 AM CSTWind Chill AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more32 hr

Nearby

River Flood Advisories in Nebraska, 2014Every river flood advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.